Massachusetts, 2021

Flood in Massachusetts, July 30, 2021

July 30, 2021 · NWS BOX · 1 event in 1 county or zone

Low pressure passed west of southern New England during the overnight hours. A warm front spread northward across the area, followed by a cold front.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

Low pressure passed west of southern New England during the overnight hours. A warm front spread northward across the area, followed by a cold front. Scattered thunderstorms formed, with locally heavy rainfall and isolated flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jul 29, 9:10 PM EST, 3 hours 20 minutes earlier.

Area forecast discussion, Jul 29, 9:10 PM EST, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
1010 PM EDT Thu Jul 29 2021

.SYNOPSIS...
Isolated strong to severe thunderstorms possible overnight south
of I-90. Passing cold front produces clear skies for Friday and
Saturday afternoon. A frontal system brings another threat for
showers sometime Sunday and/or Sunday night. Dry weather returns
for Monday before our weather pattern turns more unsettled into
the middle of next week.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...

Update: 10PM

Fairly quiet night for much of southern New England. Starting
around 9pm we've been monitoring a line of storms moving into
far western Massachusetts. The Pittsfield ASOS reported a gust
ahead of the storm to 29 knots... less than stellar if you are
looking for severe weather. The SPC MESO Analysis continues to
show weak low and mid level lapse rates. What these storms do
have going for them is the shortwave energy across southern
Vermont and New Hampshire and the effective shear of 40
knots.That will help to drive these storms for the next couple
of hours, but as the move further south and away from he best
dynamics they should weaken further.

The second area we are monitoring is the remnant MCV coming off
the Mid-Atlantic that STILL has good rotation. SPC MESO
Analysis shows around a 1000J/kg of surface based CAPE, enough
to aid in any lift. Plus, over the same area of the Long Island
Sound through coastal RI/MA can tap into 40 to 60 knots of
effective shear - which could lead to a LOW PROB of a brief spin
up of a waterspout or weak tornado near the coast.

Overall the forecast remains on track and the only changes made
with this update were to bring the near term closer in line with
the current trends.

Previous Discussion...

.Tonight.
Light to moderate showers with isolated thunder continue this
evening for areas north and west of I-95. Surface low-pressure
tracks northwest of southern New England overnight. Showers and
thunderstorms will overspread the rest of southern New England
as the surface warm front lifts northeast over the region and
the surface cold front approaches from the west. There will be
the potential for a couple of isolated strong to severe
thunderstorms as both sufficient instability (500-1000 J/kg
CAPE) and deep layer shear (35-40 knots effective shear) will be
supportive of organized convection. While damaging wind gusts
will be the most likely hazard, we cannot rule out the
possibility of an isolated tornado. Model low-level shear and
helicity values have been rather impressive for areas south of
I-90 with the GFS suggesting the possibility for 1km shear
values near 30 knots. Furthermore mean 1km helicity values from
the HREF members are in the 100-150 unit range. Should any
tornadic activity occur it would likely be limited in both duration
and intensity given the relatively weak instability and poor
low-level lapse rates.

In addition to the isolated threat for strong to severe
thunderstorms, we're also under a slight risk for excessive
rainfall tonight. PWATs > 1.5" will be supportive of heavy
downpours and locally high precipitation rates. Should any
training thunderstorms occur over the more vulnerable areas in
western MA/CT, flash flooding could be a possibility. Showers
and storms lingering into the morning should be clear of the
area an hour or two after sunrise as the surface cold front
pushes east of the region.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
.Friday.

Surface cold front pushes through the region tomorrow morning resulting
in a windshift to the northwest. This will usher in drier air
which will allow for clearing skies as the day progresses.
Gusty northwest winds will support deep mixing that should
support high temperatures in the upper 70s to low 80s for most
areas in southern New England tomorrow afternoon.

.Friday Night.

Strong cold air advection behind the surface cold front coupled
with radiational cooling will support chilly temperatures
Saturday morning for late July. Could see lows in the upper 40s
for areas out west! For reference, the average low temperature
this time of year for Worcester,MA is 61 degrees. So this puts
us at close to 10-15 degrees below normal (an early taste of
fall). Modest winds Friday night(5-10 knots) may result in
mechanical mixing that will limit radiational cooling so rather
than going with the lowest guidance available, I opted to blend
the consensus MOS guidance and the 25th percentile of the NBM.
This seemed reasonable given the strong CAA aloft and expected
clear skies. &&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
Highlights...

* Dry, cool, and pleasant Saturday with low humidity and highs in
  the mid 70s.

* Relatively cool and periodically unsettled weather continues
  through at least mid week with no big warm up in sight.

Details...

The region will remain in this overall (relatively) cool and
periodically unsettled pattern through at least the middle of next
week. This is thanks in part to the persistent area of upper level
troughing overhead with its axis over the Great Lakes region through
the extended forecast. This places southern New England under the
influence of a cool airmass with 850 mb temperatures in the +10 to
+12C range. As such, while the warmest spots like the Connecticut
River Valley may touch 80 a few times, most locations will see highs
in the mid to upper 70s every day. For reference, normal highs for
early August are in the 80s. Additionally, dewpoints in the 40s
Saturday and 50s Sunday will allow for some cool nights. While
Saturday morning will be the coldest, Sunday morning will still be
quite cool, in the low to mid 50s inland.

A few chances for showers and thunderstorms come late Sunday into
next week as shortwave after shortwave move through downstream of
the parent trough. Additionally, we'll be in favorable placement to
have at least one coastal storm move up along the east coast and
within our vicinity first Sunday night then again potential around
Tuesday or Wednesday. At this point confidence is low on potential
impacts if any. Odds are good that rain returns late Sunday/Sunday
night but more likely associated with the low pressure passing to
our north. The system around Tue/Wed carries even less confidence.
Regardless, we remain beneath cyclonic flow with periodic surges of
moisture so rain chances will be off an on through the week, but no
big warm ups are in sight.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
Highlights...

* Dry, cool, and pleasant Saturday with low humidity and highs in
  the mid 70s.

* Relatively cool and periodically unsettled weather continues
  through at least mid week with no big warm up in sight.

Details...

The region will remain in this overall (relatively) cool and
periodically unsettled pattern through at least the middle of next
week. This is thanks in part to the persistent area of upper level
troughing overhead with its axis over the Great Lakes region through
the extended forecast. This places southern New England under the
influence of a cool airmass with 850 mb temperatures in the +10 to
+12C range. As such, while the warmest spots like the Connecticut
River Valley may touch 80 a few times, most locations will see highs
in the mid to upper 70s every day. For reference, normal highs for
early August are in the 80s. Additionally, dewpoints in the 40s
Saturday and 50s Sunday will allow for some cool nights. While
Saturday morning will be the coldest, Sunday morning will still be
quite cool, in the low to mid 50s inland.

A few chances for showers and thunderstorms come late Sunday into
next week as shortwave after shortwave move through downstream of
the parent trough. Additionally, we'll be in favorable placement to
have at least one coastal storm move up along the east coast and
within our vicinity first Sunday night then again potential around
Tuesday or Wednesday. At this point confidence is low on potential
impacts if any. Odds are good that rain returns late Sunday/Sunday
night but more likely associated with the low pressure passing to
our north. The system around Tue/Wed carries even less confidence.
Regardless, we remain beneath cyclonic flow with periodic surges of
moisture so rain chances will be off an on through the week, but no
big warm ups are in sight.

&&

.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

00Z TAF Update...

Through 00Z...High confidence

Tonight...Moderate Confidence. MVFR- IFR conditions will
dominate with rounds of showers and embedded t-storms with
locally locally heavy rainfall. SW winds of 5 to 15 knots.

Friday and Friday night...High Confidence. MVFR ceilings early
in the morning should improve to generally VFR by afternoon.
Winds become NW at 10 to 15 knots with gusts of 20-25 knots
expected. VFR conditions continue overnight with diminishing
winds.

KBOS Terminal...Moderate Confidence in TAF.

KBDL Terminal...Moderate Confidence in TAF.

Outlook /Saturday through Tuesday/...

Saturday: VFR. Breezy.

Saturday Night: VFR.

Sunday: VFR. Chance SHRA.

Sunday Night: VFR. Breezy. Chance SHRA.

Monday: VFR. Slight chance SHRA.

Monday Night: VFR.

Tuesday: VFR. Slight chance SHRA.

&&

.MARINE...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Tonight and Friday...High Confidence. Showers and thunderstorms
this evening as a low-pressure system tracks over New England.
Isolated strong to severe thunderstorms will be possible over
the coastal waters. Can't rule out the possibility of a
waterspout. SCY conditions with 25 knots gusts and seas up to 6
feet for the outer waters.

Friday and Friday Night

Clearing skies behind the passing cold front Friday. Northwest
winds gusting from 15-25 knots. SCY conditions persist into
Saturday morning with sea up to 6 feet for the outer waters.

/Outlook /Saturday through Tuesday/...

Saturday: Winds less than 25 kt. Areas of seas approaching
5 ft.

Saturday Night: Winds less than 25 kt.

Sunday through Sunday Night: Winds less than 25 kt. Seas
locally approaching 5 ft. Chance of rain showers.

Monday: Winds less than 25 kt. Seas locally approaching 5 ft.

Monday Night: Winds less than 25 kt. Areas of seas approaching
5 ft. Slight chance of rain showers.

Tuesday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Chance of rain showers.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 8 PM EDT Friday for ANZ231>235-237-
     254>256.
     Small Craft Advisory until 8 PM EDT Friday for ANZ250-251.

&&

SYNOPSIS...BW/RM
NEAR TERM...BW/Gaucher/RM
SHORT TERM...RM
LONG TERM...BW
AVIATION...RM
MARINE...BW/RM
Hazardous weather outlook, Jul 29, 4:30 PM EST, 8 hours before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
530 PM EDT Thu Jul 29 2021

CTZ002>004-MAZ002>024-026-RIZ001>008-302130-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
530 PM EDT Thu Jul 29 2021

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts east of Berkshire County, and Rhode Island.

.DAY ONE...Tonight.

A few strong to severe thunderstorms are possible tonight into early
Friday morning. Greatest risk is near the south coast with localized
pockets of wind damage as the main concern.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ230>237-250-251-254>256-302130-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
530 PM EDT Thu Jul 29 2021

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Tonight.

A few strong to severe thunderstorms are possible tonight into early
Friday morning. Greatest risk is near the south coast with localized
pockets of wind damage as the main concern.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/nwsboston

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Jul 29, 9:22 PM EST, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1022 PM EDT Thu Jul 29 2021

MAZ008>011-300300-
Western Hampshire MA-Western Hampden MA-Eastern Hampden MA-
Eastern Hampshire MA-
1022 PM EDT Thu Jul 29 2021

...STRONG THUNDERSTORM...

At 1021 PM EDT, Doppler radar was tracking a strong thunderstorm over
Montgomery, or 7 miles northwest of Westfield, moving east at 40 mph.

Winds in excess of 40 mph will accompany this storm. Torrential
rainfall may result in street flooding too.

Locations impacted include...
Springfield, Chicopee, Westfield, Holyoke, Amherst, Northampton,
Agawam, West Springfield, Ludlow, South Hadley, Easthampton,
Longmeadow, East Longmeadow, Belchertown, Wilbraham, Palmer, Ware,
Southwick, Monson and Granby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.

&&

LAT...LON 4212 7306 4215 7307 4215 7303 4227 7300
      4231 7300 4231 7303 4233 7306 4238 7307
      4238 7301 4240 7300 4230 7232 4203 7233
      4208 7306 4210 7307
TIME...MOT...LOC 0221Z 291DEG 35KT 4223 7285

Frank
Special weather statement, Jul 29, 9:44 PM EST, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1044 PM EDT Thu Jul 29 2021

CTZ002-MAZ008>011-300330-
Hartford CT-Western Hampshire MA-Western Hampden MA-
Eastern Hampden MA-Eastern Hampshire MA-
1044 PM EDT Thu Jul 29 2021

...STRONG THUNDERSTORM...

At 1043 PM EDT, Doppler radar was tracking a strong thunderstorm near
Otis, or 14 miles west of Westfield, moving east at 35 mph.

Pea size hail and winds in excess of 40 mph will accompany this
storm. Torrential rainfall may result in street flooding too.

Locations impacted include...
Springfield, Chicopee, Enfield, Westfield, Holyoke, Windsor, Agawam,
West Springfield, South Windsor, Simsbury, Bloomfield, Longmeadow,
Suffield, East Longmeadow, Windsor Locks, Granby, East Windsor,
Canton, Southwick and Southampton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

&&

LAT...LON 4212 7306 4215 7307 4215 7303 4227 7300
      4216 7249 4182 7263 4190 7292 4197 7289
      4197 7303 4204 7301 4204 7306 4206 7305
      4211 7307
TIME...MOT...LOC 0243Z 291DEG 35KT 4216 7304

Frank
Special weather statement, Jul 29, 10:15 PM EST, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1115 PM EDT Thu Jul 29 2021

MAZ005>007-300400-
Eastern Essex MA-Central Middlesex County MA-Western Essex MA-
1115 PM EDT Thu Jul 29 2021

...LINE OF STRONG THUNDERSTORMS APPROACHING ESSEX COUNTY...

At 1114 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rye to near Andover. Movement was east at
40 mph.

Pea size hail and winds in excess of 40 mph will accompany these
storms. Torrential rainfall may result in street flooding too.

Locations impacted include...
Lowell, Lawrence, Haverhill, Methuen, Chelmsford, Andover, Dracut,
Tewksbury, Gloucester, North Andover, Newburyport, Amesbury, Ipswich,
Middleton, Salisbury, Georgetown, Boxford, Hamilton, Rockport and
Newbury.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

&&

LAT...LON 4287 7082 4283 7081 4281 7087 4280 7083
      4282 7081 4281 7081 4270 7077 4271 7078
      4277 7082 4270 7083 4271 7080 4267 7073
      4264 7076 4266 7069 4269 7063 4265 7059
      4261 7064 4261 7138 4287 7100 4289 7093
TIME...MOT...LOC 0314Z 264DEG 36KT 4296 7079 4267 7123

Chai
Special weather statement, Jul 29, 10:19 PM EST, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1119 PM EDT Thu Jul 29 2021

MAZ004>006-026-300400-
Northwest Middlesex County MA-Central Middlesex County MA-
Western Essex MA-Northern Worcester MA-
1119 PM EDT Thu Jul 29 2021

...LINE OF STRONG THUNDERSTORMS APPROACHING WESTERN MIDDLESEX
COUNTY...

At 1118 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Nashua to Ashburnham. Movement was east at
40 mph.

Pea size hail and winds in excess of 40 mph will accompany these
storms. Torrential rainfall may result in street flooding too.

Locations impacted include...
Lowell, Lawrence, Methuen, Leominster, Fitchburg, Billerica,
Chelmsford, Andover, Dracut, Tewksbury, North Andover, Westford,
Pepperell, Tyngsborough, Groton, Winchendon, Lunenburg, Townsend,
Littleton and Lancaster.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

&&

LAT...LON 4267 7100 4247 7160 4265 7202 4271 7183
      4270 7129 4274 7124
TIME...MOT...LOC 0318Z 281DEG 36KT 4278 7148 4266 7193

Chai
Special weather statement, Jul 29, 11:22 PM EST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1222 AM EDT Fri Jul 30 2021

MAZ020-022>024-300500-
Nantucket MA-Southern Bristol MA-Dukes MA-Barnstable MA-
1222 AM EDT Fri Jul 30 2021

...LINE OF STRONG THUNDERSTORMS APPROACHING CAPE COD CANAL AND
MARTHAS VINEYARD...

At 1221 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Gosnold to near Chilmark. Movement was
east at 40 mph.

Pea size hail and winds in excess of 40 mph will accompany these
storms.

Locations impacted include...
Barnstable, Dartmouth, Falmouth, Nantucket, Oak Bluffs, Edgartown,
Tisbury, Aquinnah, Yarmouth, Dennis, Mashpee, West Tisbury, Chilmark,
Gosnold and Hyannis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

&&

LAT...LON 4161 7023 4129 7009 4128 7019 4164 7035
      4155 7048 4128 7022 4153 7047 4141 7045
      4155 7051 4135 7045 4127 7082 4156 7099
      4153 7067 4175 7021 4130 6998
TIME...MOT...LOC 0421Z 253DEG 33KT 4151 7087 4128 7073

Chai
Special weather statement, Jul 29, 11:34 PM EST, 56 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1234 AM EDT Fri Jul 30 2021

MAZ005>007-014-300515-
Eastern Essex MA-Central Middlesex County MA-Western Essex MA-
Southeast Middlesex MA-
1234 AM EDT Fri Jul 30 2021

...LINE OF STRONG THUNDERSTORMS AFFECTING ESSEX COUNTY...

At 1234 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Essex to Wakefield. Movement was east at
50 mph.

Pea size hail and winds in excess of 30 mph will accompany these
storms.

Locations impacted include...
Peabody, Billerica, Beverly, Woburn, Andover, Tewksbury, Gloucester,
North Andover, Danvers, Reading, Burlington, Wilmington, North
Reading, Bedford, Ipswich, Lynnfield, Middleton, Georgetown, Boxford
and Hamilton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.

&&

LAT...LON 4277 7080 4270 7077 4271 7078 4276 7081
      4270 7083 4271 7080 4267 7073 4264 7076
      4266 7069 4269 7063 4265 7059 4258 7066
      4259 7066 4260 7065 4261 7068 4258 7070
      4256 7080 4255 7080 4251 7131 4277 7085
TIME...MOT...LOC 0434Z 256DEG 45KT 4271 7073 4252 7107

Chai

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Essex

When
July 30, 12:30 AM EST
Where
Essex County, 0.51 mi E of Newbury to 0.14 mi ESE of Newbury
Cause
Heavy Rain
Property damage
$10,000
Reported by
Department of Highways
Coordinates
42.800, -70.990

In West Newbury, heavy rain caused multiple flooded basements in the town.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Massachusetts in 2021Every state in 2021This day in weather historyWarnings in Massachusetts, July 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 974818.